Alert archive / Ohio / Wind Chill Advisories in 2017

Wind Chill Advisory 2, NWS Wilmington, OH

December 30, 201714 counties in Ohio; Fayette County, Union County, Wayne County, Indiana

NWS Wilmington, OH issued this wind chill advisory at Dec 30, 2017, 3:20 PM EST for 14 counties in Ohio; Fayette County, Union County, Wayne County, Indiana. It took effect at Dec 30, 2017, 11:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2017, 3:20 PM EST (20:20 UTC)
In effect from
Dec 30, 2017, 11:00 PM EST
Expired
Dec 31, 2017, 11:00 AM EST
In force
12 hr
Issued by
NWS Wilmington, OH

Counties Fayette County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Hardin County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 82 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
114 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

324 
WWUS41 KILN 302020
WSWILN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wilmington OH
320 PM EST Sat Dec 30 2017

INZ050-058-059-OHZ026-034-035-042>046-051>054-060-061-310430-
/O.NEW.KILN.WC.Y.0002.171231T0400Z-171231T1600Z/
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Preble-
Montgomery-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, 
St. Marys, Greenville, Sidney, Bellefontaine, Marysville, 
Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, 
West Jefferson, Plain City, Eaton, Camden, Dayton, and Kettering
320 PM EST Sat Dec 30 2017

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
EST SUNDAY...

* WHAT...Wind chill as low as 10 below zero expected. The cold 
  wind chills will cause frostbite in as little as 30 minutes to 
  exposed skin.

* WHERE...Portions of East Central Indiana and Central and West 
  Central Ohio.

* WHEN...From 11 PM this evening to 11 AM EST Sunday.

* ADDITIONAL DETAILS...Even colder wind chill is likely Sunday 
  night into Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
3 follow-up statements
753 
WWUS41 KILN 310247
WSWILN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wilmington OH
947 PM EST Sat Dec 30 2017

INZ050-058-059-OHZ026-034-035-042>046-051>054-060-061-311100-
/O.CON.KILN.WC.Y.0002.171231T0400Z-171231T1600Z/
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Preble-
Montgomery-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, 
St. Marys, Greenville, Sidney, Bellefontaine, Marysville, 
Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, 
West Jefferson, Plain City, Eaton, Camden, Dayton, and Kettering
947 PM EST Sat Dec 30 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 10 to 20 below zero.

* WHERE...Portions of East Central Indiana and Central and West 
  Central Ohio.

* WHEN...Until 11 AM EST Sunday.

* ADDITIONAL DETAILS...Even colder wind chill values are likely 
  Sunday night into Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
772 
WWUS41 KILN 310823
WSWILN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wilmington OH
323 AM EST Sun Dec 31 2017


INZ050-058-059-OHZ026-034-035-042>046-051>054-060-061-311600-
/O.CON.KILN.WC.Y.0002.000000T0000Z-171231T1600Z/
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Preble-
Montgomery-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, 
St. Marys, Greenville, Sidney, Bellefontaine, Marysville, 
Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, 
West Jefferson, Plain City, Eaton, Camden, Dayton, and Kettering
323 AM EST Sun Dec 31 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills as cold as 15 below zero.

* WHERE...Portions of East Central Indiana and Central and West 
  Central Ohio.

* WHEN...Until 11 AM EST this morning.

* ADDITIONAL DETAILS...Even colder wind chill values are likely
  tonight into Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
440 
WWUS41 KILN 311605
WSWILN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wilmington OH
1105 AM EST Sun Dec 31 2017

INZ050-058-059-OHZ026-034-035-042>046-051>054-060-061-311715-
/O.EXP.KILN.WC.Y.0002.000000T0000Z-171231T1600Z/
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Preble-
Montgomery-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, 
St. Marys, Greenville, Sidney, Bellefontaine, Marysville, 
Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, 
West Jefferson, Plain City, Eaton, Camden, Dayton, and Kettering
1105 AM EST Sun Dec 31 2017

...WIND CHILL ADVISORY HAS EXPIRED...

Temperatures have risen enough for wind chill values to be closer
to zero through the rest of the day. However, as temperatures 
drop this evening, wind chill will become colder again, and 
another wind chill advisory will likely be needed for tonight.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 12:42 PM EST, 2 hours 38 minutes earlier.

Area forecast discussion, Dec 30, 12:42 PM EST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1242 PM EST Sat Dec 30 2017

.SYNOPSIS...
Bitter cold air arctic air will remain across the region keeping
frigid temperatures well below normal into the middle of next
week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Band of light snow across the far southern counties will be
moving out in the next few hours. Snow showers moving off of
Lake Michigan have been weakening as they approach the northwest
part of the forecast area, but cannot completely rule out a bit
of light snow there as well. Temperatures will be steady or
start to slowly fall after mid afternoon. Wind chill will be
in the single digits on either side of zero in most areas.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Arctic high pressure will build over the upper midwest will
usher bitterly cold air into the Ohio Valley. Temperatures
will drop to lows tonight from around zero north to the single
digits south. Wind chill values will drop to between zero and 10
below zero.

Models generally similar showing a weak fast moving disturbance
pivoting through the area early Sunday leading to snow showers
or flurries across ILN/s southern counties. Temperatures Sunday
will struggle to highs from the lower teens north to near 20
south.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
An upper trough positioned across Eastern NOAM will dictate the
regional weather through the period, bringing mainly dry weather and
much below normal temperatures.

From Sunday night through Tuesday, a large area of surface high
pressure will travel along the west flank of the upper trough. As
the high moves from the Northern Plains to the lower Ohio Valley,
dry weather will persist over the ILN area. A few snow showers may
be observed Wednesday when a trough of low pressure is forecast to
cross the Great Lakes. A return of high pressure and dry conditions
is expected for Thursday and Friday.

Anomalously low geopotential heights and layer thicknesses point to
bitter cold temperatures. Readings will be 10 to 25 degrees below
normal mid-winter temperatures. Highs in the single numbers and
teens Monday and Tuesday will be boosted to near 20 on Wednesday by
modest warm advection, before retreating Thursday and Friday.
Overnight lows will fall below zero in many locations, and wind
chill advisory criteria will be within reach.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
MVFR ceilings across the region will scatter towards 00Z.
Thereafter expect only high to mid clouds through the night. A
weak disturbance will likely bring some light snow to the
Cincinnati terminals after 12Z which will impact flight
conditions. Elsewhere, VFR will continue through the end of the
TAF period. West northwest winds up to 15 kt early will diminish
this evening and veer to the northwest and then eventually
north.

OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...AR
NEAR TERM...
SHORT TERM...AR
LONG TERM...Coniglio
AVIATION...
Hazardous weather outlook, Dec 30, 9:43 AM EST, 5 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
943 AM EST Sat Dec 30 2017

INZ050-058-059-066-OHZ026-034-035-042>046-051>054-060>062-310930-
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Preble-
Montgomery-Greene-
943 AM EST Sat Dec 30 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

Very cold air combined with the wind will result in wind chill
reading falling below zero this afternoon and approaching 10 below
zero tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Arctic air will settle into the Ohio Valley ushering in frigid cold
temperatures. Wind chills from Sunday through Tuesday will be
bitterly cold.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ073>075-080-KYZ089>100-OHZ055-056-063>065-070>074-077>082-088-
310930-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Franklin OH-Licking-Fayette OH-Pickaway-Fairfield-Butler-Warren-
Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
943 AM EST Sat Dec 30 2017

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio.

.DAY ONE...Today and Tonight.

Very cold air combined with the wind will result in wind chill
reading falling below zero late this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Arctic air will settle into the Ohio Valley ushering in frigid cold
temperatures. Wind chills from Sunday through Tuesday will be
bitterly cold.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Dec 30, 2:28 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
228 PM EST SAT DEC 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     SNOW             SE BELLEFONTAINE        40.36N  83.76W
12/30/2017  M3.0 INCH        LOGAN              OH   SOCIAL MEDIA

&&

EVENT NUMBER ILN1700781

KC
Local storm report, Dec 30, 3:07 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
307 PM EST SAT DEC 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     SNOW             5 W GIBISONVILLE        39.50N  82.66W
12/30/2017  M3.0 INCH        HOCKING            OH   BROADCAST MEDIA

&&

EVENT NUMBER ILN1700782

KC
Local storm report, Dec 30, 3:08 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
308 PM EST SAT DEC 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     SNOW             SOUTH BLOOMFIELD        39.72N  82.99W
12/30/2017  M2.8 INCH        PICKAWAY           OH   BROADCAST MEDIA

&&

EVENT NUMBER ILN1700783

KC
Local storm report, Dec 30, 3:09 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
309 PM EST SAT DEC 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     SNOW             2 E UPPER ARLINGTON     40.02N  83.03W
12/30/2017  M3.8 INCH        FRANKLIN           OH   BROADCAST MEDIA

&&

EVENT NUMBER ILN1700784

KC
Local storm report, Dec 30, 3:10 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
310 PM EST SAT DEC 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     SNOW             DELAWARE                40.30N  83.07W
12/30/2017  M3.8 INCH        DELAWARE           OH   BROADCAST MEDIA

&&

EVENT NUMBER ILN1700786

KC
Local storm report, Dec 30, 3:13 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
313 PM EST SAT DEC 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     SNOW             3 S RIBOLT              38.53N  83.52W
12/30/2017  M1.0 INCH        LEWIS              KY   TRAINED SPOTTER

&&

EVENT NUMBER ILN1700787

KC

Nearby

Wind Chill Advisories in Ohio, 2017Wind Chill Advisories in Indiana, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.